Cutaneous adverse effects (AE) related to tyrosine-kinase inhibitor (TKI) drugs have been mainly described as case reports. We have characterized their appearance and correlation with patient's photoexposition habits and, further, with treatment response, in 61 patients with chronic myelogenous leukemia (CML) treated with TKI drugs. We have found hypopigmentation in 49.2% of the cases and a statistically significant association with interferon (IFN) intake. Eyelid edema's frequency was 45.4%. Mean photo-exposure was 1.95 h/day and only 8.3% of the patients used sunscreen daily. 44.3% of the patients reported a lighter skin color with the treatment and a statistically significant relationship with conjunctival hemorrhage was also found. Concordance between patients and dermatologist was moderate (kappa index 0.41). We found xerosis (21.3%), eczematous eruptions (21.3%), melasma (4.9%) and other isolated skin problems (ie, granulomatous panniculitis) in up to 16.4% of cases. Appearance of hypopigmented macules is associated to vascular conjunctival fragility and these patients need a slightly longer time to reach a complete molecular response, but without additional changes in survival or relapse frequency. We have stablished a specific dermatologic diagnosis in all the cases and we have not found the previously published as maculopapular rashes. Hypopigmentation, the more frequent AE, was not perceived as a relevant side effect. Photosensitivity, in our cases, was not reported, although imatinib-treated patients avoided sun-exposure. In addition, we identified some nonpreviously described dermatologic conditions in patients taking TKI drugs, like granulomatous panniculitis tufted folliculitis or oral spindle cell lipoma.
Keywords: drug eruptions; hypopigmentation; photosensitivity; tyrosine-kinase inhibitor.
© 2020 Wiley Periodicals LLC.